Diet and anxiety
My 25 year old son is taking Effexor for his anxiety. When he takes it as directed, it seems to help, however he often forgets. When I remind him he becomes angry. When he does take the medication and starts feeling better, he feels he no longer needs the med and stops taking it. He also has a social anxiety and can't hold a job. He is currently unemployed and lives at home. He also sleeps a lot and often says he does not feel well, complains of headaches and diaherra. Even though he sleeps a lot, he often feels tired. I know nutrition plays a role in mental health. He has a poor diet, mostly proteins and carbs, very few veggies or fruit. Do you have any suggestions?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.